Washington, 2023Funnel Cloud in Washington, June 9, 2023
June 9, 2023 · NWS OTX · 1 event in 1 county or zone
A thunderstorm generated a funnel cloud near Quincy.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm generated a funnel cloud near Quincy.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 9, 10:18 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 9, 10:18 AM PST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1118 AM PDT Fri Jun 9 2023
.SYNOPSIS...
A cloudy an cooler mostly cloudy and cooler with afternoon
temperatures in the 70s is expected. There will be another chance
of afternoon thunderstorms Friday and some will be capable of
producing locally heavy rain. The weekend will feature afternoon
temperatures in the upper 70s and 80s with a chance of afternoon
showers and thunderstorms over the Idaho Panhandle.
&&
.DISCUSSION...
Today and Saturday: A Low, currently over Southern WA, is
continuing to impact the Pacific Northwest. While the period will
start off in a lull, an incoming band of moisture will stretch
across the North Idaho and Washington. While it is not expected to
be as broad yesterdays system, ensembles are highlighting isolated
heavy rain pockets producing around 0.25"/hr rain rates. For this,
the Flash Flood Watch continues for these area through the morning.
For the afternoon, another round of thunderstorms is expected most
of the region. One area of concern is the Lower ID Panhandle. Models
continue to push a strong wave of moisture and instability into the
area particularly Shoshone County. While instability is not as great
as Thursday, flash flooding, lightning, and gusty winds are still
possible. The flash flood watch has been extended for Shoshone into
the afternoon. The rest of the Inland Northwest can expect a quieter
day. Isolated showers with an occasional lightning is expected.
Highs will drop 70s for today with cloudy skies. Lows will dip into
the 50s.
For Saturday, the low and moisture is pushed East as high pressure
ridge over the Pacific begins to press into the region. Isolated
shower and afternoon thunderstorms are possible but generally over
the mountains and expected to be shirt lived. Highs will creep a few
degrees higher into the the upper 70s and 80s. Lows continue to stay
in the 50s. /JDC
&&
.AVIATION...
18Z TAFs: There is a 40-60 percent chance of showers and
thunderstorms from 20z-02z for Lewiston, Pullman, Spokane and
Coeur d'Alene. Stratus will develop overnight Friday leading to
low to mid level cloud decks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 76 56 76 55 83 58 / 60 40 10 10 20 10
Coeur d'Alene 76 57 77 55 81 58 / 80 60 20 20 30 20
Pullman 73 52 74 52 79 55 / 60 30 30 10 20 10
Lewiston 82 61 82 61 86 64 / 80 40 30 10 20 10
Colville 74 53 76 52 82 54 / 90 60 50 20 40 20
Sandpoint 72 57 76 55 80 58 / 100 60 50 30 50 30
Kellogg 74 58 73 58 77 60 / 90 70 50 30 50 30
Moses Lake 75 53 79 55 87 61 / 60 20 10 0 0 10
Wenatchee 70 59 78 59 86 65 / 70 30 10 0 10 0
Omak 76 59 80 58 87 62 / 90 70 40 10 20 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until 11 AM PDT this morning for Coeur d'Alene Area-
Idaho Palouse-Northern Panhandle.
Flood Watch through this evening for Central Panhandle Mountains.
WA...Flood Watch until 11 AM PDT this morning for Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Upper Columbia Basin-
Western Okanogan County.
&&In the hours before
Local storm report, Jun 9, 9:46 AM PST, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1046 AM PDT Fri Jun 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Tstm Wnd Dmg 2 WNW Kettle Falls 48.62N 118.10W
06/08/2023 Stevens WA Public
Downed trees and wires near Pine Bluff Road.
Time estimated from radar.
&&
CMSLocal storm report, Jun 9, 12:42 PM PST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
142 PM PDT Fri Jun 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Funnel Cloud 4 N Hayden 47.82N 116.79W
06/08/2023 Kootenai ID Public
Picture on social media from public shows
funnel cloud north of Hayden, ID. Time
estimated by radar.
0400 PM Funnel Cloud 3 NNW Post Falls 47.75N 116.96W
06/08/2023 Kootenai ID Public
&&Local storm report, Jun 9, 12:44 PM PST, 56 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Spokane WA
144 PM PDT Fri Jun 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Tstm Wnd Dmg 1 NNE Wardner 47.53N 116.13W
06/08/2023 Shoshone ID Public
Corrects previous tstm wnd dmg report from 1
NNE Wardner. Report from mPING: 1-inch tree
limbs broken; Shingles blown off.
0319 PM Tstm Wnd Dmg 4 NNE Rose Lake 47.59N 116.45W
06/08/2023 Kootenai ID Utility Company
Downed power lines near Service Creek Road.
Time estimated from radar.
0322 PM Hail 4 NNW Rose Lake 47.59N 116.49W
06/08/2023 E1.00 inch Kootenai ID Public
0328 PM Tstm Wnd Dmg 3 SW Bayview 47.95N 116.61W
06/08/2023 Kootenai ID Public
Downed tree through a newly constructed home
near Farragut State Park. Damage to
outbuildings reported as well. Severe dock
damage reported on Scenic Bay (Lake Pend
Oreille). Time estimated from radar.
0328 PM Tstm Wnd Dmg 3 SW Bayview 47.95N 116.60W
06/08/2023 Kootenai ID Public
Social media report of downed trees and
limbs in Farragut State Park. Power outages
reported nearby. Time estimated from radar.
0336 PM Tstm Wnd Dmg 7 S Fernan Lake Village 47.58N 116.74W
06/08/2023 Kootenai ID Utility Company
Downed power lines near Diamond Road. Time
estimated from radar.
0336 PM Tstm Wnd Dmg 4 WSW Rose Lake 47.51N 116.54W
06/08/2023 Kootenai ID Public
Several reports of power lines and tree
limbs down near Lane and Medimont. Time
estimated from radar.
0341 PM Tstm Wnd Dmg 3 S Fernan Lake Village 47.63N 116.74W
06/08/2023 Kootenai ID Fire Dept/Rescue
Downed power lines on Eddyville Road.
Widespread power outages in the area. Time
estimated from radar.
0342 PM Tstm Wnd Dmg 4 SSW Fernan Lake Villa 47.62N 116.77W
06/08/2023 Kootenai ID Public
Corrects previous tstm wnd dmg report from 4
SSW Fernan Lake Village. Hwy 97 closed due
to multiple trees down. Photo Report from
social media.
0345 PM Funnel Cloud 4 N Hayden 47.82N 116.79W
06/08/2023 Kootenai ID Public
Picture on social media from public shows
funnel cloud north of Hayden, ID. Time
estimated by radar.
0345 PM Tstm Wnd Dmg 3 SSW Coeur d'Alene 47.66N 116.81W
06/08/2023 Kootenai ID Utility Company
Downed power lines near Donavons Point. Time
estimated from radar.
0345 PM Tstm Wnd Dmg 3 SW Fernan Lake Villag 47.64N 116.78W
06/08/2023 Kootenai ID Utility Company
Downed tree limbs and wires near Stevens
Point. Time estimated from radar.
0345 PM Tstm Wnd Dmg 3 SSW Fernan Lake Villa 47.63N 116.77W
06/08/2023 Kootenai ID Newspaper
Several docks and boats were damaged in the
Gozzer Ranch/Arrow Point area on Lake Coeur
d Alene from thunderstorm wind gusts. Time
estimated from radar.
0350 PM Tstm Wnd Dmg Rathdrum 47.81N 116.90W
06/08/2023 Kootenai ID Public
Several reports of tree limbs and power
lines down near Rathdrum. Time estimated
from radar.
0353 PM Tstm Wnd Dmg 1 WSW Fernan Lake Villa 47.67N 116.77W
06/08/2023 Kootenai ID Public
Downed tree has torn Avista utility gas line
out of the ground near Lake CdA. Report from
social media.
0353 PM Tstm Wnd Dmg 7 S Fernan Lake Village 47.58N 116.77W
06/08/2023 Kootenai ID Utility Company
Corrects previous tstm wnd dmg report from 7
S Fernan Lake Village. Power outages as of
453pm of 1700 customers.
0354 PM Tstm Wnd Dmg 8 NW Harrison 47.53N 116.92W
06/08/2023 Kootenai ID Utility Company
Downed tree limbs and wires near Hamaker
Road. Time estimated from radar.
0359 PM Tstm Wnd Dmg 3 NNE Chatcolet 47.39N 116.72W
06/08/2023 Kootenai ID Utility Company
Power lines down near Indian Mountain Road.
Time estimated from radar.
0400 PM Funnel Cloud 3 NNW Post Falls 47.75N 116.96W
06/08/2023 Kootenai ID Public
0403 PM Tstm Wnd Dmg Post Falls 47.71N 116.95W
06/08/2023 Kootenai ID Public
Social media reports of several trees and
power lines down in the Post Falls area.
Time estimated from radar.
0412 PM Tstm Wnd Dmg 2 NNE Otis Orchards 47.73N 117.07W
06/08/2023 Spokane WA Public
Several reports and photos of downed trees
and power lines in Newman Lake and near Otis
Orchards. Time estimated from radar.
0415 PM Rain 3 WNW Newman Lake 47.79N 117.16W
06/08/2023 E0.50 inch Spokane WA Public
0417 PM Tstm Wnd Dmg 1 N Newman Lake 47.79N 117.09W
06/08/2023 Spokane WA Utility Company
Several reports of power outages and power
lines down near Newman Lake. Time estimated
from radar.
0421 PM Tstm Wnd Dmg 2 SSW Green Acres 47.64N 117.17W
06/08/2023 Spokane WA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0425 PM Tstm Wnd Dmg 10 N Coolin 48.61N 116.86W
06/08/2023 Bonner ID Public
Damaged and dislodged dock and boat from
strong wind gusts. Time estimated from
radar.
0427 PM Tstm Wnd Dmg Spokane Valley 47.67N 117.24W
06/08/2023 Spokane WA Public
Downed tree limbs near Mission Avenue and
Pines Road. Social media report. Time
estimated from radar.
0430 PM Tstm Wnd Dmg 1 ENE Chattaroy 47.90N 117.33W
06/08/2023 Spokane WA Utility Company
Downed tree limbs and power lines east of
Chattaroy. Time estimated from radar.
0431 PM Tstm Wnd Dmg 3 NE Spokane 47.69N 117.37W
06/08/2023 Spokane WA Trained Spotter
Blown over trash cans, trees swaying, road
gutter 50% full of running water.
0432 PM Tstm Wnd Dmg 1 ESE Green Acres 47.66N 117.14W
06/08/2023 Spokane WA Trained Spotter
Wind gust 23 with tree limbs broken and
heavy rain.
0435 PM Tstm Wnd Dmg 1 SSW Spokane Valley 47.66N 117.25W
06/08/2023 Spokane WA Public
A few public reports of trees and limbs down
in Spokane Valley. Time estimated from
radar.
0436 PM Flood 2 WNW Dover 48.27N 116.64W
06/08/2023 Bonner ID Trained Spotter
0.26 of rain in 10 min.
0439 PM Tstm Wnd Dmg 1 WSW Spokane 47.65N 117.44W
06/08/2023 Spokane WA NWS Employee
Downed tree limbs near Maple Street and
Interstate 90. Time estimated from radar.
0439 PM Tstm Wnd Dmg Mead 47.76N 117.36W
06/08/2023 Spokane WA Public
Social media report of downed tree limbs
near Mead. Time estimated from radar.
0439 PM Tstm Wnd Dmg 2 ESE 5 Mile 47.73N 117.41W
06/08/2023 Spokane WA Public
Social media reports of damage to siding and
fencing to a property on the north side of
Spokane. Time estimated from radar.
0443 PM Flood 1 ESE Green Acres 47.66N 117.14W
06/08/2023 Spokane WA Trained Spotter
0.16 of rainfall in 15 minutes.
0444 PM Tstm Wnd Dmg 3 NW Spokane 47.68N 117.46W
06/08/2023 Spokane WA NWS Employee
Off-duty NWS meteorologist reports trees
down or snapped near Downriver Drive. Time
estimated from radar.
0447 PM Tstm Wnd Dmg 1 S Dishman 47.64N 117.27W
06/08/2023 Spokane WA NWS Employee
Corrects previous tstm wnd dmg report from 1
S Dishman. off duty nws employee reports 6
inch tree down. time estimated based on
radar.
0448 PM Tstm Wnd Dmg 2 WSW Spokane 47.64N 117.45W
06/08/2023 Spokane WA NWS Employee
Uprooted tree estimated to be 18 inches in
diameter. Time estimated from radar.
0452 PM Tstm Wnd Dmg 4 E Airway Heights 47.64N 117.50W
06/08/2023 Spokane WA NWS Employee
off duty nws employee reports multiple pine
trees 4-8 inch diameter down.
0514 PM Rain 6 NW Newman Lake 47.82N 117.20W
06/08/2023 M0.28 inch Spokane WA Trained Spotter
0.28 inches of rain in 25 minutes.
0530 PM Flood 2 SSW 5 Mile 47.71N 117.47W
06/08/2023 Spokane WA Trained Spotter
0.30 rainfall in 24 minutes.
0544 PM Tstm Wnd Dmg 3 SW Fernan Lake Villag 47.64N 116.80W
06/08/2023 Kootenai ID Broadcast Media
Large tree hit vehicle while traveling.
Photo via local news media.
0545 PM Tstm Wnd Dmg 4 SSE Davenport 47.60N 118.14W
06/08/2023 Lincoln WA Utility Company
Outflow gusts from thunderstorms downed
power lines south of Davenport. Time
estimated from radar.
0552 PM Tstm Wnd Dmg 3 E Colville 48.55N 117.83W
06/08/2023 Stevens WA Public
Downed trees and wires near Old Dominion
Road. Time estimated from radar.
0556 PM Tstm Wnd Dmg 1 NNW Fruitland 48.08N 118.20W
06/08/2023 Stevens WA Utility Company
Trees and wires down near Fruitland. Time
estimated from radar.
0600 PM Tstm Wnd Dmg 4 ENE Rice 48.44N 118.09W
06/08/2023 Stevens WA Trained Spotter
Two large trees down along Orin Rice Road.
Storm Spotter Stevens 43. Time estimated
from radar.
0602 PM Tstm Wnd Dmg 5 NE Colville 48.60N 117.81W
06/08/2023 Stevens WA Public
Tree down on Alladdin Rd due to high wind
gust.
0607 PM Tstm Wnd Gst 2 NW Orin 48.51N 117.94W
06/08/2023 E50 MPH Stevens WA Public
Estimated gust to 50 mph by trained spotter.
0610 PM Tstm Wnd Dmg 4 SE Rice 48.38N 118.11W
06/08/2023 Stevens WA Utility Company
Downed trees and wires near Scott Road. Time
estimated from radar.
0614 PM Tstm Wnd Dmg 2 WNW Kettle Falls 48.62N 118.10W
06/08/2023 Stevens WA Public
Downed trees and wires near Pine Bluff Road.
Time estimated from radar.
0614 PM Flood 3 N Spokane 47.69N 117.41W
06/08/2023 Spokane WA Trained Spotter
0.44 inches rainfall in 1 hour.
0621 PM Tstm Wnd Dmg 2 NW Orin 48.52N 117.94W
06/08/2023 Stevens WA Public
Tree down on 842 Valley Westside Rd.
0630 PM Tstm Wnd Dmg Rice 48.43N 118.16W
06/08/2023 Stevens WA Public
Time estimated from observation. Large tree
down measured 7.5 feet diameter. Highest
gust recorded was 41 MPH in Kettle Falls at
1830DST.
0637 PM Tstm Wnd Dmg 8 SW Inchelium 48.22N 118.31W
06/08/2023 Ferry WA Utility Company
Downed trees and wires reported southwest of
Inchelium. Time estimated from radar.
0644 PM Rain 10 E Colville 48.56N 117.67W
06/08/2023 M0.28 inch Stevens WA Trained Spotter
0.28 inches in 1 hour time.
0755 PM Tstm Wnd Gst 1 S Okanogan 48.36N 119.58W
06/08/2023 M61 MPH Okanogan WA Emergency Mngr
Corrects previous tstm wnd gst report from 1
S Okanogan for time based on radar data and
surrounding wind damage reports. Gust front
caused roof to blow off of airplane hangar,
damaged an airplane, took out power, and
started a small power line fire.
0804 PM Tstm Wnd Dmg 1 N Ellisforde 48.81N 119.40W
06/08/2023 Okanogan WA Utility Company
Downed wires and power outages in the
Ellisforde area. Time estimated from radar.
0821 PM Tstm Wnd Dmg Oroville 48.94N 119.44W
06/08/2023 Okanogan WA Public
Carport roof blown off and downed tree limbs
at a residence in Oroville. Time estimated
from radar.
0825 PM Tstm Wnd Dmg 1 N Carlton 48.25N 120.11W
06/08/2023 Okanogan WA Public
Two-foot diameter tree downed with minor
property damage. Time estimated from radar.
Location estimated from social media
reports.
0829 PM Tstm Wnd Dmg 4 SE Twisp 48.33N 120.06W
06/08/2023 Okanogan WA Utility Company
Downed trees and power lines on Highway 153
south of Twisp. Time estimated from radar.
&&Local storm report, Jun 9, 1:34 PM PST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
234 PM PDT Fri Jun 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Tstm Wnd Gst 3 SSW Peola 46.27N 117.50W
06/09/2023 M57 MPH Garfield WA Mesonet
Alder Ridge RAWS sensor. Time of gust
estimated based on radar.
&&
CMSSpecial weather statement, Jun 9, 1:34 PM PST, 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
234 PM PDT Fri Jun 9 2023
IDZ003-026-027-WAZ032-033-092215-
Lewiston Area ID-Idaho Palouse ID-
Lewis and Southern Nez Perce Counties ID-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
234 PM PDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southwestern Latah,
northwestern Nez Perce, northeastern Garfield, southeastern Whitman
and northeastern Asotin Counties through 315 PM PDT...
At 234 PM PDT, Doppler radar was tracking a strong thunderstorm over
Clarkston, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewiston, Clarkston, Genesee, Clarkston Heights-Vineland, West
Clarkston-Highland, Asotin, Colton, Uniontown, Clarkston Heights, and
Jerry.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 304 and 340.
U.S. Highway 12 in Idaho between mile markers 0 and 12.
U.S. Highway 12 in Washington between mile markers 417 and 434.
U.S. Highway 195 in Washington between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4634 11684 4628 11717 4659 11754 4670 11678
TIME...MOT...LOC 2134Z 168DEG 20KT 4642 11704
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ButlerLocal storm report, Jun 9, 1:40 PM PST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
240 PM PDT Fri Jun 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 3 NNE Spokane 47.69N 117.38W
06/08/2023 Spokane WA Utility Company
Downed power lines and tree limbs
sporadically in portions of northern
Spokane, with several local power outages
reported. Time estimated from radar.
&&
CMSFunnel Cloud, Grant
- When
- June 9, 1:40 PM PST to 1:50 PM PST
- Where
- Grant County, 38.76 mi NW of Othello to 38.79 mi NW of Othello
- Reported by
- Public
- Coordinates
- 47.266, -119.819
Social media photo showed funnel cloud near Quincy. It was in an isolated area. No damage reported.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Texas, June 9 to 14, 20231 death · 27 events
- Flash Flood and Damaging Winds in Idaho, June 9, 20239 injured · $1.2 million · 3 events
- Rip Current in New Jersey, June 9, 20231 death · 1 event
- Flash Flood and Hail in Oklahoma, June 9, 2023$67,000 · 1 in hail · 9 events
- Flash Flood in Washington, June 9, 2023$20,000 · 1 event
- Flash Flood and Flood in Texas, June 9, 202365 kt wind · 10 events
- Heavy Rain in Oregon, June 9, 20239 events
- Heavy Rain in Idaho, June 9, 20237 events
- Hail and Damaging Wind in Kansas, June 9, 20231.5 in hail · 6 events
- Hail in Kansas, June 9, 20231.25 in hail · 6 events
- Waterspouts in Gulf of Mexico, June 9, 20235 events
- Hail and Strong Wind in Kansas, June 9, 20230.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1116311.